Georgia, 2006

Damaging Wind in Georgia, August 7, 2006

August 7, 2006 · NWS FFC · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$250,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Aug 7, 5:30 PM EST, 3 hours 51 minutes earlier.

Area forecast discussion, Aug 7, 5:30 PM EST, 3 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATED TO ADD AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
630 PM EDT MON AUG 7 2006

.SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT)
WEAK DYNAMICS THIS AFTERNOON WITH HEATING AND OUTFLOW BOUNDARIES THE
MAIN TRIGGERS. CONVECTION SHOULD DIMINISH AFTER SUNSET. RIDGING
ALOFT THROUGH TUESDAY...BUT RIDGE SLIDING WESTWARD ON
WEDNESDAY...ALLOWING A SURFACE FRONT TO APPROACH GEORGIA FROM THE
NORTH. HAVE SOME DOUBTS IF THIS FRONT WILL ACTUALLY GET INTO THE
STATE. SO HAVE KEPT A PERSISTENCE FORECAST WITH CHANCE POPS DURING
THE AFTERNOON AND SLIGHT CHANCE DURING THE EVENING. WILL HAVE A
SOMEWHAT BETTER CHANCE OF WEDNESDAY AS FRONT STARTS TO SAG
SOUTHWARD. VERY WARM TEMPERATURES AGAIN TUESDAY...BUT NOT SO HOT ON
WEDNESDAY AS UPPER HEIGHTS START TO LOWER.

.LONG TERM...(THURSDAY THROUGH MONDAY)
TROUGH DEEPENS OVER THE NORTHEAST STATES DURING THIS
PERIOD...KEEPING THE CWA IN A NORTHWEST FLOW ALOFT WITH IMPULSES
MOVING SOUTHEAST. LOOKS LIKE ANOTHER FRONT WILL TRY AND BACK-DOOR
ITS WAY INTO GA BY THE END OF THE WEEK. TOO EARLY TO TELL IF IT WILL
ACTUALLY GET INTO THE STATE. AT THIS TIME...HAVE CONTINUED WITH
CHANCE POPS THROUGH THE PERIOD...WITH TEMPERATURES NOT QUITE AS HOT.

&&

.AVIATION...
ISOLATED CONVECTION MAINLY OVER SOUTH GEORGIA AS RIDGING PREVAILS.
VFR CONDITIONS EXPECTED AT ALL TAF SITES THROUGH FORECAST PERIOD.
ONCE AGAIN EXPECT HAZE TO DEVELOP DURING THE EARLY MORNING HOURS...
THEN BURN OFF BY MID MORNING.  VCSH SHOULD SUFFICE TUESDAY AFTERNOON
AS SIMILAR CONDITIONS EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         75  92  75  91 /  20  20  20  40
ATHENS          73  94  72  93 /  20  30  20  30
GAINESVILLE     73  92  72  90 /  20  30  20  40
ROME            74  95  73  94 /  20  20  20  30
COLUMBUS        76  95  76  95 /  20  30  30  40
MACON           74  96  74  95 /  20  40  30  40
PEACHTREE CITY  71  92  71  92 /  20  30  20  40
CARTERSVILLE    71  92  70  91 /  20  20  20  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

41
Hazardous weather outlook, Aug 7, 9:15 PM EST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1015 PM EDT MON AUG 7 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-081015-
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
1015 PM EDT MON AUG 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER EXPECTED.

.SYNOPSIS...
A BROAD UPPER LEVEL RIDGE WILL SUPPRESS THUNDERSTORM DEVELOPMENT
THROUGH THE REST OF TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY IN THE
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 7, 3:57 PM EST, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
457 PM EDT MON AUG 7 2006

GAZ109-072130-
457 PM EDT MON AUG 7 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
DODGE COUNTY UNTIL 530 PM EDT...

AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EASTMAN. THE THUNDERSTORM WAS NEARLY
STATIONARY.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
DODGE COUNTY THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE PLAINFIELD...NEW ERA...GRESSTON AND EASTMAN. BRIEF
HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 7, 7:06 PM EST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
806 PM EDT MON AUG 7 2006

GAZ015-023-080030-
806 PM EDT MON AUG 7 2006

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS AND PEA SIZED HAIL IN
HALL AND LUMPKIN COUNTIES UNTIL 830 PM EDT...

AT 802 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GARLAND...MOVING SOUTH AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
SOUTHEAST LUMPKIN AND INTO NORTHWEST HALL COUNTIES.
Special weather statement, Aug 7, 7:49 PM EST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
849 PM EDT MON AUG 7 2006

GAZ016-023-024-080115-
849 PM EDT MON AUG 7 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
BANKS...HALL AND WHITE COUNTIES UNTIL 915 PM EDT...

AT 848 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME SOUTH CENTRAL WHITE COUNTY...MOVING
SOUTHEAST AT 5 MPH.

THIS STORM WILL MOVE INTO EXTREME NORTHEAST HALL COUNTY BY 9 PM.
CLOUD TO GROUND LIGHTNING...WINDS GUSTING TO NEAR 45 MPH...AND PEA
SIZED HAIL ARE LIKELY WITH THIS STORM.

The radar

The Atlanta radar (KFFC), 81 km away, was scanning. The volume nearest the first event began at 02:21 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Gwinnett

When
August 7, 9:21 PM EST to 9:23 PM EST
Where
Gwinnett County, Duluth
Measured
50 kt (58 mph) estimated gust
Property damage
$250,000
Reported by
NEWSPAPER
Coordinates
34.000, -84.150

The Atlanta Journal-Constitution reported that several large trees fell on three buildings at the Magnolia Pointe Apartments on Boggs Road. A total of seven apartment units were damaged leaving 28 people homeless. The damage was caused by a very small thunderstorm with an apparent microburst or downburst.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531702.